Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 40, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Sep 15, 2010, 5:06 AM CDT for Cloud County, Ottawa County, Kansas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2010, 5:06 AM CDT (10:06 UTC)
- Expired
- Sep 15, 2010, 11:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cloud County, KS, Ottawa County, KS
The radar
The Topeka radar (KTWX), 129 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 10:10 AM CDT | FLASH FLOOD | 4 Wnw Glasco, KS | WATER FLOWING OVER SEVERAL COUNTY ROADS ALONG THE CLOUD AND MITCHELL COUNTY LINE. DITCHES ALONG HWY 24 IN SOUTHWEST CLOUD COUNTY ARE ALMOST FULL. |
| Sep 15, 10:25 AM CDT | HEAVY RAIN 2.41 | Glasco, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 304 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
712 WGUS53 KTOP 151006 FFWTOP KSC029-143-151400- /O.NEW.KTOP.FF.W.0040.100915T1006Z-100915T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 506 AM CDT WED SEP 15 2010 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN CLOUD COUNTY IN NORTH CENTRAL KANSAS... OTTAWA COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 900 AM CDT * AT 459 AM CDT...RADAR HAS ESTIMATED 1 TO 3 INCHES OF RAIN HAS FALLEN ACROSS OTTAWA AND SOUTHWEST CLOUD COUNTIES OVER THE PAST HOUR. AN ADDITIONAL INCH OF RAIN COULD FALL THROUGH 700 AM. AT 450 AM CDT...LAW ENFORCEMENT REPORTED MINOR STREET FLOODING IN MINNEAPOLIS. CONTINUE RUNOFF OF THE HEAVY RAINFALL MAY CAUSE FLASH FLOODING WITHIN MINNEAPOLIS. * LOCATIONS IMPACTED INCLUDE... ADA... BENNINGTON... CULVER... DELPHOS... GLASCO... MINNEAPOLIS... TESCOTT... WELLS... NILES... PRECAUTIONARY/PREPAREDNESS ACTIONS... RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. && LAT...LON 3945 9792 3931 9736 3895 9736 3896 9793 $$ GARGAN
5 follow-up statements
424 WGUS73 KTOP 151132 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 632 AM CDT WED SEP 15 2010 KSC029-143-151400- /O.CON.KTOP.FF.W.0040.000000T0000Z-100915T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLOUD-OTTAWA- 632 AM CDT WED SEP 15 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR OTTAWA AND SOUTHERN CLOUD COUNTIES... AT 620 AM CDT...RADAR INDICATED RAIN AND THUNDERSTORMS CONTINUING OVER THE WARNED AREA. THE HEAVY RAINFALL HAS MOVED EAST OF THE WARNED AREA. AN ADDITIONAL HALF INCH OF RAIN IS POSSIBLE THROUGH 800 AM. RADAR HAS ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAS FALLEN ON THE WARNED AREA SINCE 400 AM. RUNOFF FROM THE EARLIER HEAVY RAINFALL AND ANY ADDITIONAL RAINFALL MAY CAUSE FLASH FLOODING OF CREEKS AND STREAM...COUNTY ROADS AND LOW LYING AREAS. LOCATIONS IMPACTED INCLUDE... ADA...BENNINGTON...CULVER...DELPHOS...GLASCO...MINNEAPOLIS... TESCOTT...WELLS AND NILES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. && LAT...LON 3945 9792 3931 9736 3895 9736 3896 9793 $$ GARGAN
713
WGUS73 KTOP 151352
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
852 AM CDT WED SEP 15 2010
KSC029-143-151400-
/O.CON.KTOP.FF.W.0040.000000T0000Z-100915T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-OTTAWA-
852 AM CDT WED SEP 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHERN OTTAWA AND SOUTHWESTERN CLOUD COUNTIES...
AT 847 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. TWO TO FOUR INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE
WARNED AREA...WITH AN ADDITIONAL INCH EXPECTED THROUGH 11 AM.
LOCATIONS IMPACTED INCLUDE...
DELPHOS AND GLASCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
&&
LAT...LON 3917 9749 3917 9770 3920 9793 3945 9792
3934 9750
$$
BARJENBRUCH370
WGUS53 KTOP 151355
FFWTOP
KSC029-143-151600-
/O.EXT.KTOP.FF.W.0040.000000T0000Z-100915T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
855 AM CDT WED SEP 15 2010
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CLOUD COUNTY IN NORTH CENTRAL KANSAS...
NORTHERN OTTAWA COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 1100 AM CDT
* AT 851 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OF TWO TO FOUR INCHES HAS FALLEN ACROSS THE WARNED
AREA...WITH AN ADDITIONAL ONE TO TWO INCHES LIKELY THROUGH 11 AM.
* LOCATIONS IMPACTED INCLUDE...
DELPHOS...
GLASCO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
&&
LAT...LON 3917 9749 3917 9770 3920 9793 3945 9792
3934 9750
$$
BARJENBRUCH074
WGUS73 KTOP 151534
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1034 AM CDT WED SEP 15 2010
KSC029-143-151600-
/O.CON.KTOP.FF.W.0040.000000T0000Z-100915T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-OTTAWA-
1034 AM CDT WED SEP 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTHERN OTTAWA AND SOUTHWESTERN CLOUD COUNTIES...
AT 1029 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER THE WARNED AREA. AT 910 AM CDT...COUNTY ROADS 4 MILES
WEST OF GLASCO WERE CLOSED DUE TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
DELPHOS AND GLASCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
&&
LAT...LON 3917 9749 3917 9770 3920 9793 3945 9792
3934 9750
$$112
WGUS73 KTOP 151601
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1101 AM CDT WED SEP 15 2010
KSC029-143-151609-
/O.EXP.KTOP.FF.W.0040.000000T0000Z-100915T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLOUD-OTTAWA-
1101 AM CDT WED SEP 15 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 AM CDT FOR NORTHERN
OTTAWA AND SOUTHWESTERN CLOUD COUNTIES...
AT 1059 AM CDT...RAINFALL ACROSS THE WARNED AREA HAS ENDED AND
ADDITIONAL RAPID RISES IN WATER LEVEL ARE NOT EXPECTED. HOWEVER...
SOME FLOODING DOES REMAIN IN THE AREA...SO THIS FLASH FLOOD WARNING
HAS BEEN REPLACED BY AN AREAL FLOOD WARNING UNTIL 3 PM.
LAT...LON 3917 9749 3917 9770 3920 9793 3945 9792
3934 9750
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:44 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 15, 3:44 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 344 AM CDT WED SEP 15 2010 .DISCUSSION... EARLY THIS MORNING AN MCS WAS MOVING EAST AND SOUTHEAST ACROSS NORTH CENTRAL AND CENTRAL KS. THERE HAS NOT BEEN ANY DAMAGING WIND REPORTS IN THE LAST FEW HOURS. IR SHOWED THAT CLOUD TOPS WERE COOLING AND RADAR REFLECTIVITY IS HINTING AT THE DEVELOPMENT OF A RIJ DEVELOPING ACROSS NORTHERN RUSSEL AND SOUTHERN OSBORN COUNTIES. IF WINDS CAN PENETRATE THE INVERSION THERE COULD BE SOME 60 MPH WIND REPORTS INTO NORTHERN LINCOLN COUNTY. WE'LL HAVE TO MONITOR THIS QLCS TO SEE IF IT INCREASES IN INTENSITY. THE RUC HAD THE BEST INITIALIZATION WITH THIS COMPLEX AND SHOWED THE BETTER ENVIRONMENT OF 0-3KM SRH OF 120-150 J/KG AND MUCAPE OF 2-2.5K J/KG OVER CENTRAL KS...TRANSLATING EAST ACROSS THE SOUTHWEST COUNTIES THROUGH 12Z. THEREFORE...THE MCS MAY MAINTAIN ITSELF AS IT HEADS EASTWARD INTO THE SOUTHWEST COUNTIES OF THE CWA. THIS MCS WILL BRING MODERATE TO HEAVY RAINFALL ACROSS THE SOUTHERN HALF OF THE CWA THIS MORNING. 6 HOURLY FFG IS ABOUT 2 TO 4 INCHES ACROSS THE SOUTHERN AND CENTRAL COUNTIES OF THE CWA. I GAVE SOME THOUGHT TO A FLASH FLOOD WATCH...BUT MY THINKING IS THE HEAVIEST RAINFALL WILL FALL ACROSS THE SOUTHERN HALF OF THE CWA. THE MCS WILL MOVE ACROSS THE SOUTHERN HALF OF THE CWA THIS MORNING AND AN OFB WILL PUSH SOUTHWARD ACROSS SOUTH CENTRAL KS. I'M NOT SURE IF WE WILL RECOVER FROM THE CLOUDS AND OUTFLOW IN TIME FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON HOURS. ATTM...IT WILL BE MORE OF A MESOSCALE FORECAST TO WHERE IN THE CWA SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL DEVELOP...OR THEY MAY REDEVELOP JUST SOUTH AND EAST OF THE CWA. IF SKIES CLEAR THE RESULTING INSOLATION THIS AFTERNOON WILL HELP DESTABILIZE THE ATMOSPHERE. THE NAM AND GFS SHOW MLCAPE OF 2.5 TO 3.5K J/KG THIS AFTERNOON ACROSS THE CWA AND 0-3KM SRH BETWEEN 150 TO 250 J/KG. ONCE AGAIN THIS COULD ALL CHANGE AFTER THE MCS MOVES EAST ACROSS THE SOUTHERN CWA THIS MORNING. HIGHS TODAY WILL BE DEPENDENT ON CLOUD COVER. GIVEN SOME AFTERNOON CLEARING HIGHS SHOULD REACH THE MID TO UPPER 80S. AN H5 TROUGH WILL MOVE ACROSS THE CENTRAL PLAINS LATER THIS AFTERNOON AND BRING A COLD FRONT SOUTHEAST ACROSS THE CWA DURING THE AFTERNOON AND EARLY EVENING HOURS. AGAIN...IF WE RECOVER AHEAD OF THE SFC FRONT INSTABILITY AND VERTICAL WIND SHEAR PROFILES WILL CREATE A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS. INITIALLY THESE STORM COULD BE SUPERCELL THUNDERSTORMS...BUT SHOULD CONGEAL INTO A SQUALL LINE ALONG THE FRONT. THE FRONT WILL PUSH SOUTHEAST OF THE CWA TONIGHT BRINGING AN END TO THE THUNDERSTORMS. A SLIGHTLY COOLER AND DRIER AIRMASS WILL MOVE ACROSS THE CWA FOR THURSDAY AND FRIDAY WITH HIGHS IN THE MID TO UPPER 70S ON THURSDAY AND LOWER 80S ON FRIDAY. ZONAL FLOW WILL CAUSE A LEE SFC TROUGH TO DEVELOP ACROSS THE HIGH PLAINS. THE RESULTING SOUTHERLY LOW-LEVEL FLOW WILL ADVECT DEEPER MOISTURE NORTHWARD ACROSS THE PLAINS. ATTM...THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE NORTH OF A SFC WARM FRONT ACROSS SOUTHERN AND CENTRAL NE. THERE MAY BE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE WEEKEND ACROSS THE NORTHERN COUNTIES OF THE CWA. HIGHS WILL WARM INTO THE MID TO UPPER 80S OVER THE WEEKEND INTO EARLY NEXT WEEK. GARGAN && .AVIATION... SFC DEWPOINTS HAVE BEEN HOLDING STEADY IN THE MID 60S THIS EVENING AND THINK THIS WILL REMAIN THE CASE OVERNIGHT AS DEWPOINTS UPSTREAM OVER SOUTHWEST MO REMAIN IN THE MID 60S. WITH NO REAL LOW LEVEL MOISTURE ADVECTION TO SPEAK OF AND INCREASING MID AND HIGH LEVEL CLOUDS SHOULD MITIGATE ANY MVFR CONCERNS. THE FEW OBS THAT HAVE CIGS OVER SOUTHEAST KS ARE ALL VFR. AN MCV HAS FORMED ACROSS NORTHWESTERN KS WITH THE CONVECTION ONGOING. THE RUC BRINGS THIS FEATURE INTO NORTH CENTRAL KS BEFORE DAWN AND THEN ACROSS THE AREA THROUGH THE MORNING. THE GFS ALSO IS PICKING UP ON THIS. THINK THIS MAY END UP BEING THE MAIN FORCING FOR PRECIP THROUGH THE DAY WED. CONFIDENCE IN EXPECT TIMING OR AREAL COVERAGE IS STILL TO LOW TO PIN DOWN IN THE TAFS...SO HAVE INCLUDED A BROAD VCTS AND WILL FINE TUNE AS CONVECTIVE TRENDS BECOME MORE OBVIOUS. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 15, 4:31 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 431 AM CDT WED SEP 15 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-160945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 431 AM CDT WED SEP 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. SOME OF THE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 70 MAY PRODUCE WIND GUSTS UP TO 45 TO 55 MPH...AND HEAVY RAINFALL THROUGH 1000 AM. THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EARLY EVENING ACROSS NORTHEAST AND EAST CENTRAL KANSAS. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY HAZARD BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO MAY BE POSSIBLE WITH ANY SEVERE THUNDERSTORM THAT INTERACTS WITH THE SURFACE OUTFLOW BOUNDARY. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
In the hours before
Special weather statement, Sep 15, 3:39 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
339 AM CDT WED SEP 15 2010
KSZ020-034-150930-
CLOUD-OTTAWA-
339 AM CDT WED SEP 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR CLOUD AND OTTAWA COUNTIES...
THROUGH 430 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
40 MPH ACROSS PORTIONS OF OTTAWA AND MUCH OF CLOUD COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SOME OF THESE
STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40
TO 50 MPH AND CONTINUOUS DEADLY LIGHTNING. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE TESCOTT...GLASCO...DELPHOS...MINNEAPOLIS...
BENNINGTON...AND MILTONVALE.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3953 9793 3954 9737 3948 9735 3945 9736
3910 9736 3895 9737 3895 9792 3896 9793
TIME...MOT...LOC 0838Z 271DEG 36KT 3944 9799 3893 9800Special weather statement, Sep 15, 4:29 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
429 AM CDT WED SEP 15 2010
KSZ021-034-035-151015-
CLAY-DICKINSON-OTTAWA-
429 AM CDT WED SEP 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY...OTTAWA AND
NORTHERN DICKINSON COUNTIES...
THROUGH 515 AM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
40 MPH ACROSS PORTIONS OF SOUTHERN CLAY...OTTAWA AND NORTHERN
DICKINSON COUNTIES. LOCAL LAW ENFORCEMENT REPORTED THESE STORMS WERE
PRODUCING PEA SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH...TORRENTIAL
RAINFALL AND CONTINUOUS DEADLY LIGHTNING. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE MINNEAPOLIS...SOLOMON...LONGFORD...TALMAGE...
ABILENE...ENTERPRISE...CHAPMAN AND WAKEFIELD. MOTORISTS ALONG
INTERSTATE 70 BETWEEN MILE MARKERS 266 AND 289 COULD ALSO BE
AFFECTED.
THE STORMS MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO
TAKE SHELTER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3927 9695 3896 9696 3897 9694 3897 9692
3887 9692 3886 9689 3881 9690 3883 9737
3891 9737 3893 9739 3894 9737 3895 9737
3895 9774 3930 9776
TIME...MOT...LOC 0928Z 277DEG 33KT 3920 9749 3895 9746The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 3:39 AM CDT | Special Weather Statement | TOP | Cloud, Ottawa | 51 min |
| Sep 15, 4:29 AM CDT | Special Weather Statement | TOP | Dickinson, Ottawa | 46 min |
| Sep 15, 5:19 AM CDT | Special Weather Statement | TOP | Dickinson, Morris | 41 min |
| Sep 15, 10:30 AM CDT | Special Weather Statement | TOP | Morris | 30 min |
| Sep 15, 10:58 AM CDT | Areal Flood Warning | TOP | Cloud, Ottawa | 4 hr |
| Sep 15, 11:05 AM CDT | Special Weather Statement | TOP | Morris, Osage | 25 min |
| Sep 15, 11:32 AM CDT | Special Weather Statement | TOP | Lyon | 28 min |
| Sep 15, 12:01 PM CDT | Flash Flood Watch | TOP | Anderson, Coffey, Douglas, Franklin, Jefferson, Lyon and 3 more | 9 hr |
| Sep 15, 12:25 PM CDT | Special Weather Statement | TOP | Pottawatomie | 35 min |
| Sep 15, 12:31 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 29 min |
| Sep 15, 12:55 PM CDT | Areal Flood Advisory | TOP | Anderson, Coffey, Franklin | 110 min |
| Sep 15, 1:30 PM CDT | Flash Flood Warning | TOP | Pottawatomie | 2 hr |
| Sep 15, 2:14 PM CDT | Areal Flood Advisory | TOP | Jackson | 2 hr |
| Sep 15, 2:59 PM CDT | Areal Flood Warning | TOP | Anderson, Franklin | 3 hr |
| Sep 15, 4:01 PM CDT | River Flood Warning | TOP | Anderson, Franklin | 38 hr |
| Sep 15, 5:29 PM CDT | Areal Flood Advisory | TOP | Dickinson | 91 min |
| Sep 15, 5:31 PM CDT | Special Weather Statement | TOP | Wabaunsee | 29 min |
| Sep 15, 5:34 PM CDT | Flash Flood Warning | TOP | Osage, Shawnee, Wabaunsee | 3 hr |
| Sep 15, 5:54 PM CDT | Flash Flood Warning | TOP | Douglas | 3 hr |
| Sep 15, 6:28 PM CDT | Special Weather Statement | TOP | Lyon | 32 min |
| Sep 15, 6:59 PM CDT | Special Weather Statement | TOP | Osage | 31 min |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.